Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Nashville, TN

June 18, 2017Giles County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 18, 2017, 6:13 PM CDT for Giles County, Tennessee. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 6:13 PM CDT (23:13 UTC)
Expired
Jun 18, 2017, 7:30 PM CDT
In force
77 min
Issued by
NWS Nashville, TN

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1482 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

455 
WWUS84 KOHX 182313
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
613 PM CDT SUN JUN 18 2017
 
TNZ095-190030-
Giles TN-
613 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY UNTIL 730 PM CDT...

At 613 PM CDT, Doppler radar was tracking strong thunderstorms along 
a line extending from near Lawrenceburg to near Killen, Alabama. 
Movement was east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with 
these storms.

Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3500 8722 3509 8722 3510 8721 3512 8722
      3512 8720 3516 8720 3517 8722 3528 8721
      3529 8723 3530 8721 3533 8721 3532 8691
      3531 8689 3529 8683 3499 8684
TIME...MOT...LOC 2313Z 262DEG 17KT 3529 8733 3478 8750 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 2:20 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 18, 2:20 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
220 PM CDT Sun Jun 18 2017

.DISCUSSION...

Ongoing showers and thunderstorms are pushing across the mid-state
at forecast time.  What started out as a bow echo in southwest KY
has turned into a conglomeration of scattered to widespread
thunderstorms here at home.  Shear is our biggest enemy today due to
the amount of instability in the atmosphere. The good news, there
isn't much, if any. Latest RAP mesoanalysis is showing less than
25 kts of bulk shear anywhere in Middle TN. This means two things:
first, very little organization to any of these thunderstorms.
Second, it means it's going to take an outflow boundary to provide
the necessary amount of rotation in the atmosphere to help
provide anything severe. Most of the storms this afternoon will
likely produce 35-45 mph wind gusts and very small hail (12kft+
wet bulb zero). One or two could become severe, given the proper
outflow boundary, but they will be few and far between. Rains are
pretty decent with these storms, too, but we'll get to more of
that in a minute.

All of these forecast-time storms are pre-frontal.  That means, we
still have to deal with a frontal passage, which is expected late
tonight and tomorrow.  This also means, we're not done with the
rain.  While none of the storms are expected to be severe tonight
because we'll lose the daytime heating, the front is expected to be
very slow getting through Middle TN.  With PW values extremely high
(90% of climatology), we could be dealing with some very heavy rains
tonight and tomorrow morning.  In coordination with surrounding
offices, we are going to issue a Flash Flood Watch for NE portions
of Middle TN for tonight and tomorrow morning. The combination of
rainfall today, plus any additional rain tonight could very well
cause some flash flooding issues before tomorrow evening.

Yes, this front is going to be slow moving enough to push rain
chances into the evening hours on Monday.  Now, obviously, that's
not all of us, but the PoPs will continue into the evening hours for
our southern/southeastern counties until 10 pm or so Monday evening.

Once the front clear the area, we'll be able to dry out for a couple
of days, however, we'll warm back up again, with temperatures
climbing into the upper 80s by Wednesday.

Besides today/tomorrow, the biggest forecast issue is going to be
the late part of the week.  NHC is highlighting a system in the
southern Gulf of Mexico that models have developing and pushing
northward throughout the week.  While they aren't handling its
trajectory very well right now, the GFS and the Euro are suggesting
a very wet pattern beginning Thursday and lasting into next weekend.
For now, due to the lack of consistency, I have low confidence
regarding this time frame.  I'll keep a chance PoP in there for now,
starting Thursday and bump as needed as we move through the week.

&&

.AVIATION...
18Z TAF DISCUSSION.

Pre frontal forcing will continue to work southeastward across the
mid state over the next several hours. winds will gust
temporarily as the stronger storms move through bna and then csv
later. Following the initial storminess, the general theme for
much of the taf period prior to 10z or so, will be for showers to
prevail with tstms vicinity. Look for the activity to decrease
markedly from nw-se aft 12z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      69  84  63  87  65 /  80  60  10   0   0
Clarksville    66  84  60  85  63 /  50  30   0   0   0
Crossville     67  77  57  79  59 /  80  90  30  10  10
Columbia       69  82  61  85  63 /  80  70  10   0   0
Lawrenceburg   69  80  61  85  62 /  80  80  10   0   0
Waverly        66  85  61  85  64 /  80  40  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...

Flash Flood Watch from 11 PM CDT this evening through Monday
afternoon for Cannon-Clay-Cumberland-De Kalb-Fentress-Jackson-
Macon-Overton-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale-
Van Buren-Warren-White-Wilson.

&&

DISCUSSION......Unger
AVIATION........21
Hazardous weather outlook, Jun 18, 2:12 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
212 PM CDT Sun Jun 18 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-191915-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
212 PM CDT Sun Jun 18 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight.

Strong to severe storms will be possible across most of Middle
Tennessee this afternoon and early this evening. Damaging wind
gusts will be the main concern, though small hail and heavy rains
will be possible, as well.

Additional heavy rainfall is likely tonight. Together with today's
rainfall, flash flooding could become an issue late tonight
through Monday afternoon. A Flash Flood Watch will be in effect
starting at 11 pm tonight for areas east of I-24 in Middle
Tennessee.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional heavy rainfall is likely Monday morning and early
afternoon. With the rains of Sunday, Sunday night and Monday,
flash flooding could become a concern through Monday afternoon. A
Flash Flood Watch will be in effect through 3 pm Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Storms spotter activation is requested for severe storms through
this evening and through Monday afternoon for any flooding
concerns.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

27

In the hours before

Local storm report, Jun 18, 4:21 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TSTM WND DMG     4 NE BRENTWOOD          36.04N  86.74W
06/18/2017                   DAVIDSON           TN   TWITTER

            LARGE BRANCH SNAPPED OFF TREE IN CRIEVE HALL

&&

EVENT NUMBER OHX1700688

BW
Local storm report, Jun 18, 4:29 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     TSTM WND DMG     RIDGETOP                36.40N  86.77W
06/18/2017                   ROBERTSON          TN   TWITTER

            TWITTER VIDEO SHOWED TREE FALLING IN RIDGETOP

&&

EVENT NUMBER OHX1700689

BW
Special weather statement, Jun 18, 4:33 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
433 PM CDT SUN JUN 18 2017

TNZ056-093-182230-
Wayne TN-Perry TN-
433 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND PERRY COUNTIES UNTIL
530 PM CDT...

At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parsons to Olive Hill. Movement was
northeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Waynesboro, Linden, Collinwood, Clifton, Lobelville, Mousetail
Landing State Park, Busseltown, Flatwoods and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3548 8799 3553 8798 3561 8804 3572 8804
      3584 8796 3580 8785 3584 8782 3584 8772
      3566 8774 3559 8765 3548 8772 3547 8765
      3541 8757 3510 8759 3508 8798 3529 8798
      3530 8802 3537 8802 3541 8797 3545 8804
TIME...MOT...LOC 2132Z 240DEG 19KT 3562 8811 3518 8806

Shamburger
Special weather statement, Jun 18, 5:28 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT SUN JUN 18 2017

TNZ056>058-093-094-182330-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Perry TN-
528 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...WAYNE...LAWRENCE...PERRY
AND SOUTHWESTERN HICKMAN COUNTIES UNTIL 630 PM CDT...

At 527 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parsons to near Collinwood. Movement was
northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lawrenceburg, Hohenwald, Waynesboro, Linden, Loretto, Collinwood,
Clifton, Lobelville, St. Joseph, Ethridge, Kimmins, Henryville,
Cypress Inn, Flatwoods, Lutts, Mousetail Landing State Park, Leoma,
Westpoint, Iron City and Pleasantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3548 8799 3553 8798 3561 8804 3566 8802
      3572 8804 3577 8799 3584 8796 3580 8785
      3584 8782 3584 8772 3533 8722 3500 8723
      3501 8799 3529 8798 3530 8802 3535 8801
      3537 8802 3539 8802 3541 8797 3545 8804
TIME...MOT...LOC 2227Z 221DEG 15KT 3575 8821 3519 8765

Shamburger
Special weather statement, Jun 18, 5:46 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
546 PM CDT SUN JUN 18 2017

TNZ057-182330-
Hickman TN-
546 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY UNTIL 630 PM
CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Centerville, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Centerville, Bon Aqua, Pinewood, Primm Springs, Lyles, Nunnelly and
Bucksnort.

LAT...LON 3591 8770 3592 8765 3595 8761 3595 8756
      3597 8753 3599 8753 3596 8728 3596 8720
      3573 8723 3572 8726 3570 8726 3570 8730
      3566 8732 3566 8736 3562 8745 3563 8751
      3584 8772
TIME...MOT...LOC 2246Z 240DEG 28KT 3578 8763

Shamburger
Special weather statement, Jun 18, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
613 PM CDT SUN JUN 18 2017

TNZ095-190030-
Giles TN-
613 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY UNTIL 730 PM CDT...

At 613 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lawrenceburg to near Killen, Alabama.
Movement was east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3500 8722 3509 8722 3510 8721 3512 8722
      3512 8720 3516 8720 3517 8722 3528 8721
      3529 8723 3530 8721 3533 8721 3532 8691
      3531 8689 3529 8683 3499 8684
TIME...MOT...LOC 2313Z 262DEG 17KT 3529 8733 3478 8750

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:43 AM CDTSpecial Weather StatementOHXRobertson32 min
Jun 18, 12:10 PM CDTSpecial Weather StatementOHXRobertson, Sumner35 min
Jun 18, 12:43 PM CDTSpecial Weather StatementOHXDavidson47 min
Jun 18, 1:07 PM CDTSpecial Weather StatementOHXWilliamson38 min
Jun 18, 1:41 PM CDTSpecial Weather StatementOHXSmith, Wilson49 min
Jun 18, 1:57 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson33 min
Jun 18, 2:19 PM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more13 hr
Jun 18, 2:43 PM CDTAreal Flood AdvisoryOHXHickman2 hr
Jun 18, 4:33 PM CDTSpecial Weather StatementOHXPerry, Wayne57 min
Jun 18, 4:39 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne36 min
Jun 18, 5:09 PM CDTAreal Flood AdvisoryOHXPerry, Wayne3 hr
Jun 18, 5:28 PM CDTSpecial Weather StatementOHXLawrence, Lewis, Perry, Wayne62 min
Jun 18, 5:46 PM CDTSpecial Weather StatementOHXHickman44 min
Jun 18, 6:00 PM CDTAreal Flood AdvisoryOHXLawrence2 hr

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.